Alert archive / Florida / Wind Advisories in 2013
Wind Advisory 1, NWS Melbourne, FL
NWS Melbourne, FL issued this wind advisory at Mar 24, 2013, 4:50 AM EDT for 6 counties in Florida. It took effect at Mar 24, 2013, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2013, 4:50 AM EDT (08:50 UTC)
- In effect from
- Mar 24, 2013, 10:00 AM EDT
- Expired
- Mar 24, 2013, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1318 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
841 WWUS72 KMLB 240850 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 450 AM EDT SUN MAR 24 2013 FLZ041-044>047-053-054-058-059-064-141-144-147-250000- /O.NEW.KMLB.WI.Y.0001.130324T1400Z-130325T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 450 AM EDT SUN MAR 24 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING. * WINDS...SOUTHERLY WINDS INITIALLY AROUND 10 TO 15 MPH EARLY THIS MORNING WILL QUICKLY INCREASE OUT OF THE SOUTHWEST UP TO 20 TO 25 MPH WITH FREQUENT GUSTS BETWEEN 35 AND 40 MPH INTO THE AFTERNOON. * IMPACTS...THESE STRONG WINDS WILL BLOW LOOSE OBJECTS AROUND AND CAN MAKE HIGH SPEED TRAVEL ON HIGHWAYS FOR HIGH PROFILE VEHICLES DIFFICULT. THESE CONDITIONS WILL ALSO MAKE BOATING ON INLAND LAKES AND WATERWAYS VERY DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WEITLICH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Mar 24, 4:01 AM EDT, 49 minutes earlier.
Area forecast discussion, Mar 24, 4:01 AM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
401 AM EDT SUN MAR 24 2013
.DISCUSSION...
...WINDY AND WARM WITH A THREAT FOR STRONG STORMS THIS AFTERNOON...
TODAY...LOW PRESSURE WILL SHIFT NORTHEAST THROUGH AL/GA AND DRAG A
COLD FRONT TOWARD CENTRAL FLORIDA LATE TODAY. MAIN FORECAST
CHALLENGE WILL BE WITH THE EXACT TIMING A BAND OF CONVECTION
PRECEDING THIS FRONT WILL MOVE INTO THE AREA. TREND IN THE RECENT
MODEL GUIDANCE HAVE BEEN WITH A LATER TIME OF ARRIVAL THEN
PREVIOUSLY FORECAST...WITH THE GFS/ECMWF STILL SLIGHTLY FASTER THAN
THE NAM/LOCAL WRF RUNS. NOW LOOKS LIKE THIS LINE OF SHOWERS AND
STORMS WILL NOT REACH LAKE/VOLUSIA COUNTIES UNTIL EARLY AFTERNOON...
SHIFTING SOUTHWARD OVER THE AREA AS IT WEAKENS THROUGH THE REST OF
THE DAY. ANY STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG WIND
GUSTS AS THEY MOVE EASTWARD AND OFFSHORE. THERE WILL ALSO EXIST A
THREAT FOR MARGINALLY SEVERE WIND GUSTS AND HAIL WITH STORMS AS THEY
INITIALLY PUSH INTO LAKE AND VOLUSIA COUNTIES THIS AFTERNOON.
WINDY CONDITIONS WILL EXIST OVER THE AREA TODAY AS DAYTIME HEATING
COMBINED WITH STRONG LOW LEVEL SOUTHWEST FLOW INCREASES WINDS UP TO
25 MPH AT TIMES WITH FREQUENT GUSTS AROUND 35 MPH FROM LATE MORNING
INTO THE AFTERNOON. WILL ISSUE A WIND ADVISORY FOR ALL OF EAST
CENTRAL FLORIDA DUE TO THESE STRONGER GUSTY WINDS. TEMPERATURES WILL
CONTINUE TO BE WELL ABOVE NORMAL WITH HIGHS IN THE MID TO UPPER 80S
OVER MUCH OF THE REGION...UP TO AROUND 90 ALONG THE SRN BREVARD AND
TREASURE COASTS.
TONIGHT...COLD FRONT WILL PUSH SOUTHWARD OVER THE REGION WITH RAIN
CHANCES AND CLOUD COVER DECREASING. WINDS WILL REMAIN BREEZY AT
TIMES AS THEY VEER FROM THE WEST TO NORTHWEST AS THE BOUNDARY MOVES
THROUGH. LOWS WILL RANGE FROM THE MID 50S OVER FAR NRN LAKE VOLUSIA
COUNTIES TO MID/UPPER 60S ACROSS THE SRN TREASURE COAST.
MON-SAT...MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH THE PERIOD.
DRY AIR FILTERS INTO EAST CENTRAL FLORIDA MONDAY BEHIND THE COLD
FRONT. AS LOW PRESSURE DEEPENS OFF THE MID-ATLANTIC COAST...THE
PRESSURE GRADIENT WILL TIGHTEN AND WINDS ACROSS THE AREA WILL REMAIN
ELEVATED...ALTHOUGH NOT QUITE AS MUCH AS SUNDAY. HIGH PRESSURE
TRAVERSES THE SOUTHERN CONUS AND SLOWLY APPROACHES THE FLORIDA
PENINSULA THROUGH THE REST OF THE WEEK. TEMPERATURES WILL
BE SIGNIFICANTLY COOLER STARTING MONDAY WITH HIGHS ONLY IN THE 70S
AND THEN ONLY APPROACHING 70 ON TUESDAY. WE'LL GET ONE MORE WINTRY
COLD SHOT TUESDAY AND WEDNESDAY NIGHTS WITH TEMPERATURES DROPPING
INTO THE LOW 40S AND EVEN UPPER 30S INLAND ACROSS RURAL AREAS. THE
REST OF THE WEEK'S TEMPERATURES WILL CONTINUE TO BE BELOW NORMAL
WITH MID TO UPPER 70S IN THE AFTERNOONS AND LOWS IN THE MID 40S TO
50S. DESPITE COOLER TEMPERATURES...WE WILL SEE A SLIGHT WARMING
TREND THROUGH THE END OF THE WEEK WHEN HIGHS ARE EXPECTED TO
APPROACH CLIMO. THE NEXT CHANCE FOR RAIN DOESN'T APPEAR UNTIL AT
LEAST THE WEEKEND BUT KEPT POPS BELOW MENTION FOR NOW.
&&
.AVIATION...STILL UNCERTAIN HOW WIDESPREAD LOWER CIGS WILL BE IN
DEVELOPING STRATUS OVER THE AREA EARLY THIS MORNING. WENT WITH
PREDOMINANT MVFR CIGS STARTING AT 9-10Z FOR NOW AND WILL MONITOR
TRENDS. ANY CLOUD COVER THAT DEVELOPS WILL BEGIN TO BREAK UP SHORTLY
AFTER SUNRISE WITH VFR CONDS EXPECTED. BAND OF CONVECTION PRECEDING
THE COLD FRONT WILL PRODUCE TEMPO IFR/MVFR CONDS...REACHING
KLEE-KDAB BY 16-18Z AND SHIFTING SOUTHWARD OVER THE AREA INTO THE
REST OF THE AFTERNOON AS IT GRADUALLY WEAKENS. ADDED LLWS TO THE
TAFS FOR INCREASING S/SW WINDS BTW 09-14Z UP TO 35-40 KNOTS 2KFT
ABOVE THE SFC.
&&
.MARINE...S/SW WINDS WILL INCREASE RAPIDLY THROUGH THE MORNING UP TO
20-25 KNOTS FROM LATE MORNING INTO THE AFT AHEAD OF AN APPROACHING
COLD FRONT. BAND OF SHOWERS/STORMS WILL PRECEDE THIS FRONT AND WILL
BE CAPABLE OF PRODUCING STRONG WINDS GUSTS AS THEY INITIALLY PUSH
OFFSHORE BEGINNING EARLY THIS AFTERNOON. SMALL CRAFT ADVISORY GOES
INTO EFFECT FOR ALL THE WATERS AT 11 AM CONTINUING INTO THIS EVENING
AS WINDS VEER TO THE W/NW AND REMAIN ELEVATED AS FRONT CROSSES THE
WATERS.
MON-THU...HIGH PRESSURE WILL BEGIN TO MOVE IN BEHIND SUNDAY'S FRONT
BUT A TIGHT PRESSURE GRADIENT WILL KEEP WEST AND NORTHWEST WINDS
ELEVATED THROUGH TUESDAY. STRONG WINDS WILL STEADILY INCREASE SEAS
TO AS HIGH AS 7-9 FT OVER THE OFFSHORE WATERS WITH UP TO 6 FT CLOSER
TO THE COAST. WINDS AND WAVES WILL DECREASE SOMEWHAT WEDNESDAY WITH
WAVES DROPPING TO 3-5 FEET EVERYWHERE BY THURSDAY. WINDS WILL BE OUT
OF THE NORTH AND WEST THROUGH THE FORECAST PERIOD.
&&
.FIRE WEATHER...NO LOW RH CONCERNS TODAY. HOWEVER A BAND OF LIGHTNING
STORMS WILL MOVE INTO THE AREA DURING THE AFTERNOON WHICH COULD
CAUSE ADDITIONAL FIRES. ALSO IT WILL BE QUITE WINDY TODAY WITH
SOUTHWEST WINDS UP TO 25 MPH AND GUSTS AROUND 35 MPH FROM LATE
MORNING INTO THE AFTERNOON. THIS STRONGER WINDS WILL CAUSE CONTROL
ISSUES WITH ANY NEW OR EXISTING BRUSH FIRES.
MON-THU...RELATIVE HUMIDITY VALUES WILL DROP BELOW 35 PERCENT EACH
AFTERNOON FOR SEVERAL HOURS ACROSS EAST CENTRAL FLORIDA. DRY
CONDITIONS WILL BE WORST INLAND BUT COASTAL AREAS WILL ALSO SEE
CRITICAL RH VALUES EACH AFTERNOON FOR AT LEAST A COUPLE OF HOURS. IN
ADDITION TO DRY CONDITIONS...MONDAY AND TUESDAY WILL BE BREEZY. NO
SIGN OF RAIN IN THE FORECAST PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 86 57 69 43 / 60 10 0 0
MCO 87 60 72 46 / 40 20 0 0
MLB 90 63 72 47 / 40 20 0 0
VRB 90 64 74 48 / 30 20 0 0
LEE 85 56 69 44 / 60 10 0 0
SFB 87 59 71 45 / 50 10 0 0
ORL 86 60 71 48 / 50 20 0 0
FPR 90 67 74 48 / 30 30 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING
FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-
NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 8 AM EDT TUESDAY
FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET OUT 20 NM-WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 4 AM EDT MONDAY
FOR COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET
OUT 20 NM.
&&
SHORT TERM/AVIATION...WEITLICH
LONG TERM....BOWENHazardous weather outlook, Mar 23, 11:09 AM EDT, 17 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1109 AM EDT SAT MAR 23 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-240000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1109 AM EDT SAT MAR 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A WARM FRONT LIFTED ACROSS CENTRAL FLORIDA EARLY TODAY AND IS NOW LOCATED OVER THE NORTHERN PENINSULA. A MOIST AND UNSTABLE AIR MASS COUPLED WITH A WEAK UPPER LEVEL DISTURBANCE IS FORECAST TO PRODUCE SCATTERED THUNDERSTORMS DURING THE AFTERNOON. THE GREATEST CHANCE FOR STORM DEVELOPMENT IS EXPECTED WHERE THE MOST UNSTABLE AIRMASS WILL EXIST...ENCOMPASSING THE COUNTIES OF OKEECHOBEE...MARTIN... ST. LUCIE AND INDIAN RIVER. A FEW OF THE STORMS MAY BECOME STRONG AND PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...HAIL...AND HIGH WIND GUSTS. STORM MOTION WILL BE TOWARD THE NORTHEAST AT 30 TO 35 MPH. SOME OF THE STORMS MAY REACH OSCEOLA AND SOUTHERN BREVARD COUNTY LATER THIS AFTERNOON. A FEW STORMS MAY ALSO DEVELOP FROM AROUND ORLANDO TO CAPE CANAVERAL NORTHWARD LATE THIS AFTERNOON. KEEP AN EYE TO THE SKY TODAY AND PLAN AHEAD IN CASE STORMS THREATEN YOUR AREA WITH DANGEROUS LIGHTNING...HIGH WINDS...AND HAIL. .MARINE THUNDERSTORM GUST IMPACT... ISOLATED TO SCATTERED STRONG STORMS ARE ALSO EXPECTED TO MOVE OFFSHORE THIS AFTERNOON... ESPECIALLY FROM SEBASTIAN INLET SOUTHWARD. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS 35 KNOTS OR GREATER AND FREQUENT LIGHTNING STRIKES. MOVEMENT WILL BE TO THE NORTHEAST AT 30 TO 35 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SQUALL LINE IS FORECAST TO MOVE ACROSS THE AREA SUNDAY. THE LINE OF STRONG TO SEVERE STORMS SHOULD STRETCH FROM NEAR JACKSONVILLE TO CEDAR KEY ON THE GULF COAST SHORTLY AFTER SUNRISE...REACHING DAYTONA BEACH TO ST. PETERSBURG BY EARLY AFTERNOON AND VERO BEACH TO NAPLES BY AROUND SUNSET. STORMS ALONG THE LINE SHOULD REMAIN STRONG AS THEY REACH ORLANDO...KISSIMMEE...CAPE CANAVERAL AND MELBOURNE...THEN GRADUALLY WEAKEN AS THE LINE DROPS FARTHER SOUTH. FREQUENT LIGHTNING...LOCALIZED DAMAGING WIND GUSTS AND HAIL WILL BE POSSIBLE AS THE LINE PASSES...ESPECIALLY FROM OSCEOLA AND BREVARD COUNTIES NORTHWARD. CONTINUE TO MONITOR LATER UPDATES ON THIS APPROACHING WEATHER SYSTEM AND HAVE A PLAN TO MOVE TO A SAFE LOCATION INDOORS IF STORMS APPROACH YOUR AREA. WINDS WILL INCREASE AHEAD OF AND BEHIND A COLD FRONT WHICH WILL PASS THROUGH THE AREA SUNDAY NIGHT. POOR TO HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED SUNDAY INTO WEDNESDAY IN THE OPEN ATLANTIC. DRIER AIR BEHIND THE COLD FRONT WILL INCREASE FIRE WEATHER CONCERNS THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED THIS AFTERNOON. SPRATT
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 1:57 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 33 min |
| Mar 24, 2:14 PM EDT | Tornado Warning | MLB | Lake, Orange | 31 min |
| Mar 24, 2:29 PM EDT | Tornado Warning | MLB | Orange | 31 min |
| Mar 24, 2:35 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola, Seminole | 55 min |
| Mar 24, 2:49 PM EDT | Tornado Warning | MLB | Brevard, Orange | 26 min |
| Mar 24, 2:57 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Mar 24, 3:03 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola, Seminole, Volusia | 57 min |
| Mar 24, 3:18 PM EDT | Tornado Warning | MLB | Brevard | 27 min |
| Mar 24, 3:55 PM EDT | Special Weather Statement | MLB | Brevard, Orange, Osceola | 65 min |
| Mar 24, 3:57 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Mar 24, 5:07 PM EDT | Special Weather Statement | MLB | Brevard, Indian River, Okeechobee, Saint Lucie | 53 min |
| Mar 24, 5:55 PM EDT | Special Weather Statement | MLB | Indian River, Okeechobee, Saint Lucie | 50 min |
| Mar 24, 6:00 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Mar 24, 6:41 PM EDT | Special Weather Statement | MLB | Martin | 49 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.